Wildfire, Bucks
- When
- March 30, 11:00 AM EST to 3:00 PM EST
- Where
- Bucks forecast zone
- Property damage
- $100,000
- Reported by
- NEWSPAPER
A brush fire up the side of a hill in Kintnersville (Nockamixon Township) damaged two acres, the side of one house and a garage. The wildfire started near the intersection of Pennsylvania State Routes 611 and 32.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A brush fire up the side of a hill in Kintnersville (Nockamixon Township) damaged two acres, the side of one house and a garage. The wildfire started near the intersection of Pennsylvania State Routes 611 and 32. Nearby Durham Township issued an outside burning ban. Since March 8th, there have been 40 wildfires in southeastern Pennsylvania. The largest brush fire in eastern Pennsylvania in the month occurred on the 17th in Northampton County when 29 acres were consumed. There was no structural damage.March 2006 was the fifth driest March on record (112 years) in the state of Pennsylvania. The statewide precipitation average was 1.59 inches, 1.82 inches drier than normal. Drier conditions occurred in the eastren part of the state. On a countywide average, March monthly precipitation totals ranged from 0.6 inches in Chester County to 1.2 inches in Carbon, Monroe and Philadelphia Counties. March 2006 tied March 1981 as the driest March on record at the Lehigh Valley International Airport. The monthly precipitation total of 0.92 inches was 2.64 inches drier than normal. It was the fourth driest March on record at the Philadelphia International Airport. The monthly precipitation total of 0.91 inches was 2.90 inches drier than normal. In Reading (Berks County), the March monthly precipitation total was 0.62 inches, 2.98 inches drier than normal. In Mount Pocono (Monroe County), the March precipitation total was 0.99 inches, 3.04 inches drier than normal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 30, 10:40 AM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ ISSUED BY NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1040 AM EST THU MAR 30 2006 .UPDATE... NOT MUCH TO TALK ABOUT THIS MORNING AS 1028 HPA RIDGE REMAINS OVER THE MID ATLC STATES. LIGHT WINDS THIS MORNING WILL INCREASE SLIGHTLY OUT OF THE SOUTHWEST THIS AFTERNOON. ONLY CLOUDS WILL BE A FEW CU THIS AFTERNOON BUT OVERALL STILL MSUNNY ACROSS THE BOARD. REMAINDER OF THE FCST ON TRACK AND PRODUCTS ALREADY OUT. && .MARINE... LIGHT SW WINDS THE RULE TODAY AND TONIGHT AS STRONG SURFACE RIDGE SLIDES TO THE SOUTHEAST. BUOY DATA SUGGESTS SEAS RUNNING 2 TO 3 FT WHICH IS RIGHT IN LINE WITH CURRENT FCST SO ONLY MINOR TWEAKS. SEAS GRADUALLY BUILD AS SOUTHWESTERLY WINDS INCREASE TOMORROW THROUGH EARLY SAT IN ADVANCE OF APPROACHING COLD FRONT. && ...PREVIOUS DISCUSSION... .SHORT TERM /TODAY THROUGH FRIDAY NIGHT/... NO PROBLEMS ARE APPARENT FOR TODAY, WITH HIGH PRESSURE OVER THE AREA THIS MORNING SLATED TO DRIFT JUST OFFSHORE DURING THE AFTERNOON, AND THEN MOVING FURTHER OFFSHORE TONIGHT IN PREPARATION FOR THE COLD FRONT ON SATURDAY. NO SIGNIFICANT CHANGES WERE MADE TO THE WEDNESDAY DAYSHIFT FORECAST, EXCEPT TO ADD IN A MENTION OF ISOLATED THUNDER FOR CENTRAL AND NORTHERN AREAS LATE FRIDAY NIGHT, AS WELL AS ALL AREAS EXCEPT THE COASTAL STRIP SATURDAY. THIS WAS DUE TO THE RELATIVE STRENGTH OF THE DYNAMICS AT UPPER LEVELS FRIDAY NIGHT THIS WILL MOSTLY MATCH THE DAY 2 MENTION OF GENERAL THUNDER FOR OUR AREA. IN FACT, ONE COULD POSTULATE THAT THE BEST PRECIPITATION CHANCES WILL BE LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING AHEAD OF THE ACTUAL COLD FRONT, PERHAPS WITH SOME SORT OF PRE-FRONTAL TROUGH COINCIDENT WITH THE BEST WARM ADVECTION. LIKELY POPS WERE MAINTAINED NORTH AND CENTRAL AFTER MIDNIGHT, BUT IT WAS DECIDED TO SHADE DOWN TO HIGH CHANCE SOUTH FOR COLLABORATION PURPOSES. IT WAS ALSO DECIDED TO GO NEAR OR JUST ABOVE THE MOS TEMPERATURE GUIDANCE TODAY AND ESPECIALLY FRIDAY, AS A DEVELOPING SOUTHWESTERLY FLOW USUALLY TRANSLATES TO AT OR ABOVE MOS. THIS THINKING TRANSLATES TO UPPER 60S TO AROUND 70 TODAY, AND AROUND 70 OR IN THE LOWER 70S FRIDAY, WITH A FEW DEGREES KNOCKED OFF FOR THE HIGHER ELEVATIONS NORTH. REGARDING WINDS, WE DREW A SEABREEZE INTO THE WIND GRIDS FOR THIS AFTERNOON THE GUIDANCE INITIALLY USED TO POPULATE THEM DID NOT HAVE THAT KIND OF RESOLUTION, BUT IT DOES APPEAR THAT WITH THE EXPECTED LAND-SEA TEMPERATURE GRADIENT COMBINED WITH RATHER LIGHT 850 HPA WINDS (DESPITE THE FACT THEY ARE PROGGED TO HAVE AN OFFSHORE COMPONENT), AT LEAST A MODERATE SEABREEZE SHOULD DEVELOP THIS AFTERNOON. QUANTITATIVE PRECIPITATION IS FORECAST TO BE FAIRLY LIGHT, WITH MOST PLACES RECEIVING A QUARTER INCH OR LESS FRIDAY NIGHT THIS MESHES WELL WITH HPCS GRAPHIC OF PRECIPITATION ACCUMULATION. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... NOT A WHOLE LOT OF CHANGE WAS NEEDED FOR THE EXTENDED GRIDS, EXCEPT TO ADJUST TEMPERATURES AND DEWPOINTS FOR SEVERAL PERIODS BASED ON THE MAV GUIDANCE, AND THIS WAS MAINLY TO RAISE THEM A FEW DEGREES. WITH THE COMBINATION OF DIURNAL HEATING AND THE MODEL DEPICTION OF MODEST (GFS) TO MODERATE (NAM) CAPE, WE FELT THAT A MENTION OF THUNDER WAS JUSTIFIED ALONG WITH THE HIGH CHANCE POPS FOR SATURDAY. WITH A STRONG MARINE INFLUENCE, WE DID NOT INCLUDE THE COASTAL STRIP (AS PREVIOUSLY MENTIONED). THIS MOSTLY LINES UP WITH SPCS DAY 3 OUTLOOK AS WELL. AGAIN, QUANTITATIVE PRECIPITATION IS FORECAST TO BE FAIRLY LIGHT, WITH GENERAL AMOUNTS UNDER A QUARTER INCH SATURDAY. THE NEXT FRONT APPEARS AS IF IT WILL MOVE THROUGH THE AREA MONDAY NIGHT, OR, WITH THE SLIGHTLY SLOWER 00Z GFS RUN, AROUND TUESDAY MORNING ESPECIALLY FOR EASTERN AREAS AND THE COASTAL WATERS. WITH MODERATE TO LOW CONFIDENCE ON THE TIMING OF THIS WEAK FEATURE, IT WAS DECIDED TO LEAVE THE CHANCE OF SHOWERS AS IT WAS INHERITED. DRY WEATHER SHOULD CLOSE OUT THE FORECAST ON WEDNESDAY. && .AVIATION... STAT GUIDANCE AND MODEL SOUNDINGS NOT REALLY SUGGESTING ANY VSBY RESTRICTION EARLY THIS MORNING AT THE TAF SITES, BUT WE DO NOTE THAT WHAT LIKELY IS SHALLOW FOG IS FORMING OVER THE CENTRAL AND SOUTHERN DELMARVA WHERE AN ONSHORE FLOW PERSISTED INTO THE EVENING HOURS. NO VSBY RESTRICTIONS HAVE BEEN FORECAST WITH THE 06Z TAFS, BUT WE ARE MONITORING. IF ANY SHALLOW FOG DOES DEVELOP, EXPECT IT WOULD BE GONE BY 14Z. SOME SC AND CI FCST FOR THE AFTN, BUT NO CIGS. WINDS SHOULD BE FAIRLY LIGHT, DEVELOP OR MAINTAIN A SWRLY DIRECTION INLAND, AND DEVELOP AN ONSHORE COMPONENT NEAR THE WATER. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && UPDATE/MARINE...MANNING
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 430 AM EST THU MAR 30 2006 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012>023-027- PAZ054-055-060>062-067>071-311000- NEW CASTLE-KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES- TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 430 AM EST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT IS FORECAST TO MOVE EASTWARD THROUGH THE AREA SATURDAY. THERE COULD BE AN ISOLATED THUNDERSTORM LATER FRIDAY NIGHT AND/OR SATURDAY. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ430-431-450>455-DEZ004-NJZ024>026-311000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 430 AM EST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494385.